MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. SMOKE EVACUATOR RF SENSOR; MEGADYNE¿ RF SENSOR

MEGADYNE MEDICAL PRODUCTS, INC. SMOKE EVACUATOR RF SENSOR; MEGADYNE¿ RF SENSOR
Model Number 2255J
Medical Device Problem Code Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an unknown procedure when testing it was found that the rf sensor causes the unit to run continuously.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/2/2023.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the 2255j was returned with no apparent damage.The sensor was connected to a generator and intermittent activation was found.No continuous activation was noted during the analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications although no conclusion could be reached on the cause of the reported event.Manufacturing record evaluation is not required as the reported event is not associated with the manufacturing process and/or the potential cause of the defect cannot be associated to manufacturing.Lot: 002140; device history review: null.
 
Additional Manufacturer Narrative
Pc-(b)(4).

Brand Name
SMOKE EVACUATOR RF SENSOR
Common Device Name
MEGADYNE¿ RF SENSOR
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key16282839
Report Number1721194-2023-00033
Device Sequence Number17398228
Product Code FYD
UDI-Device Identifier10614559104644
UDI-Public10614559104644
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200250
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2255J
Device Catalogue Number2255J
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/17/2023
Supplement Date Received by Manufacturer02/08/2023
02/23/2023
Initial Report FDA Received Date02/02/2023
Supplement Report FDA Received Date02/23/2023
03/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown